Alert archive / Indiana / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this areal flood advisory at Jun 29, 2021, 5:53 PM CDT for LaPorte County, Saint Joseph County, Indiana. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 29, 2021, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaPorte County, IN, Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958
WGUS83 KIWX 292253
FLSIWX
Flood Advisory
National Weather Service Northern Indiana
653 PM EDT Tue Jun 29 2021
INC091-141-300200-
/O.NEW.KIWX.FA.Y.0013.210629T2253Z-210630T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Porte IN-St. Joseph IN-
553 PM CDT Tue Jun 29 2021 /653 PM EDT Tue Jun 29 2021/
The National Weather Service in Northern Indiana has issued a
* Urban and Small Stream Flood Advisory for...
Northern St. Joseph County in north central Indiana...
Northeastern La Porte County in northwestern Indiana...
* Until 900 PM CDT /1000 PM EDT/.
* At 551 PM CDT /651 PM EDT/, Doppler radar indicated heavy rain due
to thunderstorms. This torrential rainfall, coupled with the
saturated ground, will cause urban and small stream flooding.
Between 0.5 and 1 inch of rain has fallen so far in the advised
area.
* Some locations that will experience flooding include...
South Bend, Mishawaka, Georgetown, Gulivoire Park, Granger,
Osceola, New Carlisle, Roseland, Indian Village, Lydick,
Chain-o-lakes and Hudson Lake.
Additional rainfall amounts up to 1.5 inches are expected over the
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4168 8657 4176 8657 4176 8606 4161 8606
4162 8625
$$
CMWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this areal flood advisory went out at Jun 29, 2:32 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 29, 2:32 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 332 PM EDT Tue Jun 29 2021 .SYNOPSIS... Issued at 248 PM EDT Tue Jun 29 2021 A warm and humid airmass will support periodic showers and storms through Thursday with the best chances during the late afternoon and evening each day. Isolated damaging winds and localized heavy rain are possible. Cooler and less humid conditions return for the holiday weekend. && .SHORT TERM...(This Evening through Wednesday) Issued at 248 PM EDT Tue Jun 29 2021 Storms have initiated along a weak surface trough that extends from near Detroit southwest into central Illinois, therefore directly through the middle of the local forecast area. Severe weather has not been reported, and if any stronger storms do develop, the biggest threats will be heavy rain, isolated damaging wind, or small hail. There is ample low level instability with substantial moisture and heating today supporting an MLCAPE over 2000 J/kg, but there is a lack of upper level support with 850 mb winds only around 20 kts and the jet stream well to the northwest. So any severe storms will be isolated. Convection is expected to die down again overnight and the surface convergence zone will shift south as the upper trough to the north finally starts to dig into the Great lakes. This will become the focus for storms to develop on Wednesday afternoon, which should also be sub- severe due to weak shear. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 248 PM EDT Tue Jun 29 2021 The upper trough continues to dig Wednesday night, and surface high pressure builds in. Low-level moisture will remain high, especially since there has been so much rain, and surface winds will become light under the inversion, so patchy for will be possible. The surface boundary will also remain near the area, but continue its slow progression southward, so there could still be some showers. Then on Thursday the flow shifts to the northwest with the passage of the trough axis and cold front. This pushes convection even farther south, although there still may be some lingering across the southeast corner of the cwa. Cooler and drier air will funnel in behind this front, and by Friday highs will only be in the mid 70s. The upper low will rotate through the eastern Great Lakes on Friday, cut across the Mid-Atlantic on Saturday, and eject northeastward on Sunday. In it's wake, high pressure ridging will build in from the west. There could be a few lingering showers across the east on Friday and perhaps an isolated thunderstorm, but then Saturday and the 4th of July should be dry. The high will allow temps to warm back up during this period, but only into the low 80s for the holiday. It will rise back into the mid 80s on Monday and Tuesday. The ridge is also expected to flatten on Tuesday with a shortwave moving through, and we could again see showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 133 PM EDT Tue Jun 29 2021 Sctd convection has been firing across the region this aftn in a moist and unstable airmass. A somewhat diffuse bndry from cntrl IL newd into MI will help to focus storms into the evening period though most are expected to remain below severe criteria. This activity will dissipate around after sunset with loss of daytime heating. Expect mainly MVFR cigs at KSBN while remaining VFR at KFWA except for a brief period this aftn. Winds will be variable overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD/Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 29, 2:33 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 333 PM EDT Tue Jun 29 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 333 PM EDT Tue Jun 29 2021 /233 PM CDT Tue Jun 29 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon and evening. There is a chance for isolated damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 333 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 29, 4:28 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST WATERLOO 41.43N 85.03W
06/29/2021 M59 MPH DE KALB IN STORM CHASER
MEASURED VIA WEATHER STATION.
&&
CMSpecial weather statement, Jun 29, 4:57 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Northern Indiana 457 PM CDT Tue Jun 29 2021 INZ003-012-292245- La Porte-Starke- 457 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL STARKE AND SOUTHWESTERN LA PORTE COUNTIES... At 457 PM CDT, a strong thunderstorm was located near La Crosse, or near Dunns Bridge, moving northeast at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. This storm will be near... La Crosse around 605 PM EDT. Wanatah around 615 PM EDT. Kingsford Heights and Hamlet around 640 PM EDT. Other locations impacted by this storm include Thomaston, Lomax, English Lake, Haskell, South Wanatah, Hanna, Brems, Tracy, Union Mills and Kingsbury. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4147 8693 4157 8674 4135 8655 4120 8693 TIME...MOT...LOC 2157Z 234DEG 21KT 4130 8694 HAIL...0.50IN WIND...50MPH JBALL
Special weather statement, Jun 29, 5:20 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Northern Indiana 620 PM EDT Tue Jun 29 2021 INZ004-292300- St. Joseph- 620 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. JOSEPH COUNTY... At 620 PM EDT, a strong thunderstorm was located near New Carlisle, or 8 miles southwest of Buchanan, moving east at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. This storm will be near... South Bend around 635 PM EDT. Georgetown and Roseland around 645 PM EDT. Mishawaka around 650 PM EDT. Granger around 655 PM EDT. Other locations impacted by this storm include Chain-o-lakes, Indian Village and Lydick. This includes Interstate 80 in Indiana between mile markers 64 and 85. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4176 8649 4176 8608 4160 8612 4168 8651 TIME...MOT...LOC 2220Z 277DEG 23KT 4171 8644 HAIL...0.50IN WIND...50MPH JBALL
Local storm report, Jun 29, 5:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 2 WNW ROSELAND 41.73N 86.29W
06/29/2021 E50 MPH ST. JOSEPH IN TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH WIND GUSTS WITH PEA
SIZE HAIL IN SOUTH BEND.
&&Local storm report, Jun 29, 5:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM NON-TSTM WND GST 3 WNW SOUTH BEND 41.70N 86.32W
06/29/2021 M55 MPH ST. JOSEPH IN ASOS
ASOS STATION KSBN SOUTH BEND INTERNATIONAL
AP.
0355 PM NON-TSTM WND GST 2 SW COLDWATER 41.92N 85.03W
06/29/2021 M48 MPH BRANCH MI AWOS
AWOS STATION KOEB COLDWATER.
&&Special weather statement, Jun 29, 5:45 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Northern Indiana 645 PM EDT Tue Jun 29 2021 MIZ078-292315- Cass- 645 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASS COUNTY... At 645 PM EDT, a strong thunderstorm was located near Edwardsburg, or near Niles, moving east at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. This storm will be near... Cassopolis around 700 PM EDT. Other locations impacted by this storm include Penn, Vandalia, Diamond Lake, Dailey, Paradise Lake, Barron Lake, Calvin Center, Adamsville, Juno Lake and Donnell Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4176 8620 4185 8622 4202 8591 4177 8585 TIME...MOT...LOC 2245Z 248DEG 27KT 4183 8614 HAIL...0.25IN WIND...40MPH JBALL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:51 PM CDT | Special Weather Statement | IWX | White | 39 min |
| Jun 29, 1:32 PM CDT | Special Weather Statement | IWX | Pulaski | 28 min |
| Jun 29, 2:16 PM CDT | Special Weather Statement | IWX | Kosciusko | 29 min |
| Jun 29, 2:32 PM CDT | Special Weather Statement | IWX | Noble | 43 min |
| Jun 29, 2:58 PM CDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 29, 3:06 PM CDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jun 29, 3:10 PM CDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 19 min |
| Jun 29, 3:38 PM CDT | Special Weather Statement | IWX | DeKalb | 37 min |
| Jun 29, 3:49 PM CDT | Special Weather Statement | IWX | Steuben | 41 min |
| Jun 29, 4:57 PM CDT | Special Weather Statement | IWX | LaPorte | 48 min |
| Jun 29, 5:20 PM CDT | Special Weather Statement | IWX | Saint Joseph | 40 min |
| Jun 29, 5:27 PM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
Nearby
Areal Flood Advisories in Indiana, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.